Alert archive / New York / Freeze Warnings in 2011

Freeze Warning 1, NWS New York, NY

April 21, 2011Rockland County, Westchester County, New York; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this freeze warning at Apr 21, 2011, 4:15 PM EDT for Rockland County, Westchester County, New York; Bergen County, Passaic County, New Jersey. It took effect at Apr 22, 2011, 2:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 4:15 PM EDT (20:15 UTC)
In effect from
Apr 22, 2011, 2:00 AM EDT
Expired
Apr 22, 2011, 6:07 AM EDT
In force
4 hr
Issued by
NWS New York, NY

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -263 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-263 m²/s²
0-3 km storm-relative helicity
-302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS71 KOKX 212015
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT THU APR 21 2011

...FROST AND FREEZE CONDITIONS EXPECTED ACROSS PORTIONS OF THE
REGION...

NJZ004-103-NYZ069-070-221000-
/O.NEW.KOKX.FZ.W.0001.110422T0600Z-110422T1300Z/
EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
415 PM EDT THU APR 21 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* LOCATIONS...PORTIONS OF INTERIOR NORTHEAST NEW JERSEY AND LOWER
  HUDSON VALLEY

* HAZARDS...FREEZING TEMPS

* TEMPERATURES...DROPPING INTO THE UPPER 20S.

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING

* IMPACTS...A HARD FREEZE WILL LIKELY DAMAGE OR PERHAPS EVEN KILL
  SENSITIVE BLOSSOMS AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ104-105-107-NYZ071-221000-
/O.NEW.KOKX.FR.Y.0001.110422T0600Z-110422T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-SOUTHERN WESTCHESTER-
415 PM EDT THU APR 21 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* LOCATIONS...PORTIONS OF COASTAL SOUTHWESTERN
  CONNECTICUT...NORTHEASTERN NEW JERSEY...AND THE LOWER HUDSON
  VALLEY.

* HAZARDS...FROST 

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING

* IMPACTS...THE FORMATION OF FROST COULD DAMAGE SENSITIVE BLOSSOMS
  AND TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
097 
WWUS71 KOKX 220038
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
838 PM EDT THU APR 21 2011

...FROST AND FREEZE CONDITIONS EXPECTED ACROSS PORTIONS OF THE
REGION...

NJZ004-103-NYZ069-070-221300-
/O.CON.KOKX.FZ.W.0001.110422T0600Z-110422T1300Z/
EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
838 PM EDT THU APR 21 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* LOCATIONS...PORTIONS OF INTERIOR NORTHEAST NEW JERSEY AND LOWER
  HUDSON VALLEY.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...DROPPING INTO THE UPPER 20S.

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING.

* IMPACTS...A HARD FREEZE WILL LIKELY DAMAGE OR PERHAPS EVEN 
  KILL SENSITIVE BLOSSOMS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ009-010-NJZ104-105-107-NYZ071-221300-
/O.CON.KOKX.FR.Y.0001.110422T0600Z-110422T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-SOUTHERN WESTCHESTER-
838 PM EDT THU APR 21 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* LOCATIONS...PORTIONS OF COASTAL SOUTHWESTERN CONNECTICUT... 
  NORTHEASTERN NEW JERSEY...AND THE LOWER HUDSON VALLEY. 

* HAZARDS...FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING.

* IMPACTS...THE FORMATION OF FROST COULD DAMAGE SENSITIVE 
  BLOSSOMS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
140 
WWUS71 KOKX 221007
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
607 AM EDT FRI APR 22 2011

NJZ004-103-NYZ069-070-221115-
/O.CAN.KOKX.FZ.W.0001.000000T0000Z-110422T1300Z/
EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
607 AM EDT FRI APR 22 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ACROSS THE REGION WERE IN THE LOWER 30S AS OF 6 AM...THOUGH
TEMPERATURES IN SOME OF THE PROTECTED VALLEYS ARE AROUND 30. WITH
THE SUN NOW UP...TEMPERATURES WILL BEGIN TO RISE.

$$

CTZ009-010-NJZ104-105-107-NYZ071-221115-
/O.CAN.KOKX.FR.Y.0001.000000T0000Z-110422T1300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-SOUTHERN WESTCHESTER-
607 AM EDT FRI APR 22 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY. 

WITH TEMPERATURES IN THE MID TO UPPER 30S AS OF SUNRISE AND DEW
POINT TEMPERATURES IN THE MID 20S...LITTLE FROST HAS FORMED. THUS
THE FROST ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 21, 4:02 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 21, 4:02 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT THU APR 21 2011

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD DIRECTLY OVER THE AREA TONIGHT
INTO FRIDAY MORNING AND THEN MOVE OFFSHORE. A WARM FRONT
APPROACHES FRIDAY NIGHT AND MAY MOVES THROUGH ON SATURDAY. A COLD
FRONT WILL THEN APPROACH LATE SATURDAY NIGHT INTO EARLY SUNDAY AND
STALL IN THE VICINITY OF THE REGION SUNDAY AFTERNOON INTO MONDAY.
THIS FRONT WILL THEN LIFT NORTH AS A WARM FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION TONIGHT...WITH
CLEARING SKIES AND DIMINISHING WINDS. GOOD RADIATIONAL COOLING CONDS
EXPECTED ACROSS WESTERN AND INTERIOR ZONES...BUT QUESTIONABLE ACROSS
PINE BARRENS OF EASTERN LI AND INTERIOR SE CONN. LOWS IN THE 30S
ACROSS CITY/COAST...WITH MID TO UPPER 20S INTERIOR.

WITH THE SOUTHERN 2/3RD OF THE REGION NOW PAST THE AVERAGE DATE OF
THE LAST SPRING FREEZE...WILL ISSUE A FROST ADVISORY FOR INTERIOR NE
NJ...THE SOUTHERN PORTIONS OF THE LOWER HUDSON VALLEY AND COASTAL SW
CONN. A FREEZE WARNING FOR EASTERN PASSAIC/WESTERN
BERGEN/ROCKLAND/N.WESTCHESTER WITH TEMPS EXPECTED TO FALL INTO THE
UPPER 20S. FARTHER EAST...ALTHOUGH I EXPECT TEMPS TO DROP INTO THE
MID 30S ACROSS COASTAL SE CONN AND PINE BARRENS OF EASTERN LI...NOT
CONFIDENT THAT WINDS WILL TOTALLY DECOUPLE WHICH WILL HAMPER FROST
FORMATION.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
REGION WILL BE ON THE NORTHERN PERIPHERY OF A LARGE SOUTHERN UPPER
RIDGE...WITH A STRONG CLOSED LOW CROSSING THROUGH THE GREAT LAKES ON
FRIDAY AND THEN SHEARING INTO NORTHERN STREAM ACROSS EASTERN CONN
SAT NIGHT INTO SUN.

HIGH PRESSURE SLIDES OFFSHORE ON FRIDAY...WITH ONSHORE FLOW
DEVELOPING. MEANWHILE...LOW PRESSURE STRENGTHENS OVER THE UPPER
MISSISSIPPI VALLEY WITH ITS ASSOCIATED WARM FRONT LIFTING INTO THE OHIO
VALLEY. INCREASING HIGH AND THEN MID DECK CLOUDS EXPECTED IN THE
AFTERNOON AHEAD OF THIS SYSTEM. WITH ONSHORE FLOW...LIMITED MIXING
AND INCREASING CLOUD COVER EXPECT TEMPS TO RUN SEVERAL DEGREES BELOW
SEASONABLE (GENERALLY AROUND 50 COAST AND LOWER TO MID 50S INTERIOR).

STILL MODEL DIFFERENCES IN TERMS OF STRENGTH OF CLOSED LOW LIFTING
THROUGH THE GREAT LAKES. WHICH IS HAVING IMPACTS ON THE STRENGTH OF
THE RESULTANT SURFACE LOW MOVING THROUGH THE GREAT LAKES INTO
EASTERN CANADA FRIDAY NIGHT INTO SATURDAY. IN GENERAL EXPECTING
INCREASING CHANCES FOR A MODERATE OVERRUNNING RAIN FRIDAY NIGHT INTO
SATURDAY MORNING WITH LEAD SHORTWAVE ENERGY...A STRENGTHENING S/SW
LLJ AND PWATS INCREASE TO OVER 1 1/4 INCHES. THERMAL PROFILE MAY BE
JUST COLD ENOUGH FOR A BRIEF MIX WITH SLEET AT ONSET ACROSS FAR
INTERIOR ZONES...THEN ALL RAIN. EMBEDDED TSTMS AND HEAVY RAIN
POSSIBLE AS WELL WITH JET FORCING AND MARGINAL INSTABILITY ALOFT AS
850 HPA FRONT COMES THROUGH. POTENTIAL FOR 1/2 TO 1 INCH OF RAIN
FRIDAY NIGHT INTO SATURDAY...WITH SE LOW LEVEL FLOW HIGHER AMOUNTS
POSSIBLE ACROSS HIGHER TERRAIN OF NE NJ...LOWER HUDSON VALLEY AND SW
CONN WITH OROGRAPHIC ENHANCEMENT.

STRENGTH OF SHORTWAVE/SURFACE LOW WILL DETERMINE SPECIFICS...BUT WITH
LOW PRESSURE TRACKING THROUGH EASTERN CANADA...NOT AN IDEAL TRACK
FOR THE SURFACE WARM FRONT TO COME NORTH QUICKLY THIS TIME OF YEAR.
POTENTIAL FOR WARM FRONT TO LIFT NORTH OF SOUTHERN AND WESTERN
PORTIONS OF THE REGION AS HIGH PRESSURE SLIDES FAR ENOUGH EAST AND
50 KT SW LLJ SLIDES THROUGH. STRATIFORM RAIN WOULD BECOME MORE
SHOWERY FROM W TO E IN THE AFTERNOON AS A RESULT. TRICKY TEMP
FORECAST AT THIS TIME BASED ON THIS UNCERTAINTY OF WARM SECTOR...BUT
NEAR TO SLIGHTLY ABOVE SEASONABLE TO THE SOUTH OF THE FRONT WITH
PLENTY OF CLOUD COVER.

COLD FRONT/OCCLUDED FRONT PRESSES ON THE REGION SAT NIGHT AS LOW
PRESSURE TRACKS NE INTO QUEBEC. SCATTERED SHOWERS POSSIBLE AHEAD OF
THE COLD FRONT AND/OR LIGHT RAIN/DRIZZLE AHEAD OF OCCLUDED FRONT.
GENERALLY THINKING ABOVE NORMAL.

UNCERTAINTY CONTINUES ON HOW FAR SOUTH THE COLD FRONT PRESSES ON
SUNDAY WITH THE FRONT BECOMING PARALLEL TO LOW/MID LEVEL FLOW. WITH
WEAK FORCING AND WEAK HIGH BEHIND THE FRONT WOULD EXPECT
CONSIDERABLE CLOUD COVER AND CHANCE FOR SHOWER ACTIVITY. TEMPS AGAIN
WILL BE DEPENDENT ON THE LOCATION OF THE FRONT...NEAR SEASONABLE IF
TO THE NORTH AND BELOW SEASONABLE IF TO THE SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A STATIONARY FRONT JUST SOUTH OF LONG ISLAND ON SUNDAY NIGHT WILL
BEGIN TO HEAD BACK NORTH AS A WARM FRONT ACROSS THE LOCAL AREA
THROUGH MONDAY NIGHT. A SOUTHERLY FLOW DEVELOPS AS THE WARM FRONT
LIFTS NORTH RESULTING IN WARM TEMPERATURES IN THE MID 60S TO LOWER
70S ACROSS THE AREA ON TUESDAY.

THE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS FRONT WILL CONTINUE TO
MOVE NORTH INTO CANADA...RESULTING IN THE THREAT OF SHOWERS THROUGH
THE MIDDLE OF THE WEEK. AT THIS TIME WE MIGHT HAVE A PERIOD WHERE
PRECIPITATION WILL BE LEAST LIKELY ON TUESDAY INTO TUESDAY NIGHT.

POPS INCREASE AGAIN ON WEDNESDAY AS THE TRAILING COLD FRONT
ASSOCIATED WITH NEXT SYSTEM APPROACHES THE AREA FROM THE WEST. THIS
COULD TRIGGER OFF ANOTHER ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORMS ON THURSDAY.

OVERALL...KEPT GENERALLY LOW CHANCE POPS THROUGHOUT MUCH OF THE
EXTENDED PERIOD...WITH TEMPERATURES WARMING INTO THE MID 70S THROUGH
THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE GREAT LAKES THIS AFTERNOON PUSHES INTO THE
NORTHEASTERN CONUS TONIGHT.

VFR CONDITIONS THROUGH THE PERIOD.

NW WINDS CONTINUE THIS AFTERNOON. WIND DIRECTION WILL BE RIGHT
AROUND 310 MAGNETIC FOR SEVERAL MORE HOURS...THEN VEER TO THE
RIGHT MORE CONSISTENTLY LATE THIS AFTERNOON INTO THE EVENING.
WIND GUSTS AT NYC TERMINALS WILL CONTINUE TO BE RIGHT AROUND 30
KT...THEN GRADUALLY DIMINISH THIS EVENING. WINDS CONTINUE VEERING
LATE TONIGHT THE N-NE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WIND DIRECTION TO AVERAGE 10 DEGREES EITHER
SIDE OF 310 MAGNETIC FOR SEVERAL HOURS...TRENDING TO THE RIGHT BY LATE
AFTERNOON. OCCASIONAL GUSTS ABOVE 35 KT POSSIBLE. GUSTS MAY DROP
TO LESS THAN 30 KT AN HOUR OR TWO EARLIER THAN FORECAST.

KLGA FCSTER COMMENTS: WIND DIRECTION TO AVERAGE 10 DEGREES EITHER
SIDE OF 310 MAGNETIC FOR SEVERAL HOURS...TRENDING TO THE RIGHT BY LATE
AFTERNOON. OCCASIONAL GUSTS ABOVE 35 KT POSSIBLE. GUSTS MAY DROP
TO LESS THAN 30 KT AN HOUR OR TWO EARLIER THAN FORECAST.

KEWR FCSTER COMMENTS: WIND DIRECTION TO AVERAGE 10 DEGREES EITHER
SIDE OF 310 MAGNETIC FOR SEVERAL HOURS...TRENDING TO THE RIGHT BY LATE
AFTERNOON. OCCASIONAL GUSTS ABOVE 35 KT POSSIBLE. GUSTS MAY DROP
TO LESS THAN 30 KT AN HOUR OR SO EARLIER THAN FORECAST.

KTEB FCSTER COMMENTS: GUSTS SHOULD AVERAGE SHY OF 30 KT WITH
OCCASIONAL GUSTS ABOVE 30 KT.

KHPN FCSTER COMMENTS: GUSTS MAY DROP TO LESS THAN 30 KT AN HOUR
OR SO EARLIER THAN FORECAST.

KISP FCSTER COMMENTS: GUSTS MAY DROP TO LESS THAN 30 KT AN HOUR
OR SO EARLIER THAN FORECAST.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRI AFTN AND EVENING...VFR.
FRI NIGHT...MVFR CONDITIONS DEVELOPING OVERNIGHT WITH RAIN MOVING
INTO THE REGION FROM THE WEST.
SAT-SAT NIGHT...MVFR/IFR CONDITIONS WITH SHOWERS.
SUN...IMPROVING TO VFR BY MORNING...THEN A CHANCE OF SUB-VFR
CONDITIONS WITH RAIN/SHOWERS IN THE AFTERNOON.
SUN NIGHT-MON...PERIODS OF SUB-VFR IN SHOWERS AND STRATUS/FOG...AS
FRONTAL BOUNDARY STRADDLES THE REGION.
TUE...VFR.

&&

.MARINE...
GUSTY W/NW FLOW ACROSS ALL WATERS IN WAKE OF COLD FRONT INTO
EARLY THIS EVENING WITH TIGHT GRADIENT IN WAKE OF DEPARTING LOW AND
WITH SHOT OF CAA. A FEW GALE FORCE WIND GUSTS NEARSHORE. SEAS OF 2
TO 4 FT POSSIBLE ON EASTERN OCEAN WATERS...WITH SEAS HOLDING AT 4 TO
6 FT ON THE OCEAN...HIGHEST EAST.

HIGH PRES GRADUALLY BUILDS INTO THE WATERS AND WINDS/SEAS FALL BELOW
SCA CRITERIA TONIGHT. SUB-ADVISORY CONDITIONS EXPECTED FRI.

HIGH PRESSURE MOVES OFFSHORE FRIDAY INTO SATURDAY NIGHT...WITH NEXT
SYSTEM APPROACHING. A STRENGTHENING SE FLOW IS EXPECTED WITH SCA
CONDS LIKELY TO DEVELOP ON THE OCEAN WITH HIGH SEAS LATE FRIDAY
NIGHT INTO SATURDAY. SCA WIND GUSTS POSSIBLE ON ALL WATERS DURING
THIS TIME.

WINDS EXPECTED TO GRADUALLY DIMINISH SAT NIGHT AS COLD FRONT PRESSES
ON THE REGION AND LLJ SHIFTS EAST. OCEAN SEAS WILL BE SLOW TO
SUBSIDE BELOW SCA THROUGH SUNDAY WITH SOUTHERLY SWELLS LINGERING.

LIGHT WINDS AND BELOW SCA LEVELS THROUGH EARLY MONDAY. SOUTHERLY
WINDS INCREASE MONDAY NIGHT INTO TUESDAY TO 15 TO 20 KT WITH GUSTS
UP TO 25 KTS. SEAS INCREASE MONDAY NIGHT TO ABOVE SCA LEVELS AND
REMAINS ABOVE SCA THROUGH EXTENDED PERIOD.

&&

.FIRE WEATHER...
RHS OF 25 TO 30 PERCENT AND THE WIND GUSTS ABOVE 30 MPH INTO EARLY
EVENING WILL POSE AN ENHANCED BRUSH FIRE SPREAD THREAT. HAVE
ADDRESSED ENHANCED FIRE THREAT IN FIRE WEATHER FORECAST.

&&

.HYDROLOGY...
POTENTIAL FOR 1/2 TO 1 INCH OF RAIN FRIDAY NIGHT INTO
SATURDAY...WITH HIGHER AMOUNTS POSSIBLE ACROSS HIGHER
TERRAIN OF NE NJ...LOWER HUDSON VALLEY AND SW CONN WITH OROGRAPHIC
ENHANCEMENT.

IF THE HIGH END OF THE RAINFALL AMOUNTS ARE REALIZED...MINOR
FLOODING IS POSSIBLE ACROSS THE QUICKER RESPONDING NE NJ/AND
SOUTHERN LOWER HUDSON VALLEY RIVERS/STREAMS. OTHERWISE...MAINLY
MINOR URBAN/POOR DRAINAGE FLOODING POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR CTZ009-010.
NY...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR NYZ071.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR NYZ069-070.
NJ...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR NJZ104-105-107.
     FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR NJZ004-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...KCS
MARINE...FIG/NV
FIRE WEATHER...
HYDROLOGY...NV
Hazardous weather outlook, Apr 21, 5:10 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
510 AM EDT THU APR 21 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-220915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
510 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:15 PM EDTFrost AdvisoryOKXWestchester14 hr

Nearby

Freeze Warnings in New York, 2011Freeze Warnings in New Jersey, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.